Jump to content

Photo

3 months on Metformin

- - - - -

  • Please log in to reply
4 replies to this topic

#1
ronpozoromo

ronpozoromo

    Junior Member

  • 500 plus
  • PipPip
  • 16 posts
I'm 57 yr old male that's been fighting "pre-diabetes" for 4-5 years with diet & exercise. 3 months ago my weight was up higher than it's ever been & my A1C was 6.3-I asked for Metformin & my doctor agreed. I saw my doc today & I'm down 15 lbs and my A1C was 5.9. I take 2 x 500 of Metformin per day. I love the diminished hunger AND increased energy I have with the Met. I've gone from walking 1-2 miles every day to 2-3 miles a day and I'm satisified with a normal serving of healthy food for dinner. Before Met I couldn't stop eating in the evening. I know from meter testing I'm very insulin resistant and I'm eating less than 100 grams of carbs per day and the carbs I eat are high fiber/ low GI. My only problem with Metformin is joint pain-it seems like I'm developing arthritis like symptoms in several of my joints. I mentioned this to my doc & he didn't understand it. My kidneys are functioning "great" according to him, which is something metformin can affect. Has anyone else had joint pain on Metformin??

#2
Jan74br

Jan74br

    Senior Member

  • 500 plus
  • 843 posts
I thought metformin affected the liver, not the kidneys?

I've only been on it a little less than 2 months, but haven't had joint pain. My husband is going on 10 years on it, and no joint pain either.

#3
ddphotography

ddphotography

    Junior Member

  • 500 plus
  • PipPipPip
  • 91 posts
Congrats to the weight loss!! I know that feels great!!

I have not had any problems with the Met thus far. Just a thought, but it could be the joint pain is from the inactive joints getting active again...sometimes it takes awhile to get them used to working like they used to. Also, with added weight, there is a strain on the joints....as you continue to drop the weight, the joint pain will probably diminish....your joints will get stronger and healthier.

I don't know how it affects BG levels, but you could consider trying some glucose condroiton for joints....but I have no idea if it would raise levels or not. Worth the research.

Congrats and best wishes!!

#4
jwags

jwags

    Senior Member

  • 500 plus
  • 6,435 posts
  • I am a:Type 2
Congrats on the weight loss. If you have kidney problems of kidney disease they usually won't put you on metformin because it can cause kidney problems. One side effect of metformin is that it depletes some vitamins and minerals, especially B 12. So many of us supplement with a good multi vitamin and sublingual B 12. Joint pain is a tricky symptom because it could be caused by tons of things. I had severe joint pain and I thought it was the metformin and it turned out to be the stain drug I was on that was tearing apart my joints and muscles. Are you on any other meds?
HbA1c 5.3 3/11 , HbA1c 5/12 6.1
metformin 2550 mg
Moderate carb diet 40-75 carbs a day
3 T of Coconut Oil daily

Vit D, CoQ10, Melatonin, Multi vitamin, zinc, B 12
Chia Seeds , Flaxseeds

Exercise- Tennis - 4 hours/week, Power Walking- 2-3 miles most days, Hiking in the summer on trails and in the mountains

diagnosed Feb 2007
Age 63

#5
ronpozoromo

ronpozoromo

    Junior Member

  • 500 plus
  • PipPip
  • 16 posts
The only other med I take is blood pressure. I forget the name (I'm at work) but I always look up new meds to see if they have a reaction with other meds. I've recently cut myself down to just one 500 pill a day with supper and eating fewer carbs & my sugar is still ok, weight loss has slowed, but the joint pain has diminished to something I can live with-except my left thumb hurts like **** when I rub my wife's shoulders!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users